advertisement
Question
Posted by: Mel | 2015/02/04

red Clover

I am 48 and peri menopausal. I am not keen to take any kind of HRT. I have been looking at various products and see that they all contain red clover. I am a bit worried as on all packaging the side effects relate to bleeding and they warn about clotting etc. A homeopath told me I have thin blood and although never been diagnosed properly my dentist said I must always alert any dr when I have surgery that I am a "bleeder" Should red clover be a problem for me? I am keen to take the Vital product, can you recommend this? Also can I take the vital products for menopause and arthritis together?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageVitamin Expert
- 2015/02/06

Dear Mel,

Firstly, well done for not just going ahead in taking herbal remedies without doing some research into safety and suitability.
Looking at the best source of medically researched information on herbal medicines as indicated by the World Health Organisation, "The Natural Database" does not indicate a contra-indication for the use of red clover extract if one has "thin" blood. The precaution is noted if one uses medication that has blood thinning effects.
On a professional level, I would say it would be best to discuss this with your doctor or gynaecologist first. 
To answer your final question, yes, it is safe to combine the Vital Menopause and Vital Arthrit Ease products, these two formulas do not contain ingredients that would clash or add up to excessive levels.

If you choose to be extra cautious,  I would like to advise a much less complicated option to the Vital Menopause would be Vital Evening Primrose Oil: take 2000 mg per day.

I hope this helps.

Kind regards,
Andrea du Plessis

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement